MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MINI MOTOR DRIVE UNIT, EP-1,; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. MINI MOTOR DRIVE UNIT, EP-1,; SAW, POWERED, AND ACCESSORIES
Model Number 7205357
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the hand piece of the mini motor did not work during the surgery.The pedal was activated and the console looked as if it was working but the blade did not move, the pedal was changed, the blade was changed, but it did not work.After trying several times and disconnecting and reconnecting the console, it started to whistle and an engine error sign came out.Doctor then decided to perform an open surgery to complete the procedure.No patient injuries were reported.
 
Additional Manufacturer Narrative
The device was received for evaluation.A visual inspection was performed on the product and no issue was observed.There was a relationship found between the returned device and the reported incident.Mdu failed for motor stall error and overheating.Cause of motor stall and overheating is a jammed motor/gearbox.The motor/gearbox assembly could not be removed from the housing for further assessment because this type of mdu has the motor/gearbox potted inside of housing.The complaint was confirmed and the root cause has been determined to be a jammed motor/gearbox assembly.Factors which can contribute to jammed motor/gearbox include cleaning and sterilization methods and the chemicals involved.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
MINI MOTOR DRIVE UNIT, EP-1,
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key6976526
Report Number1643264-2017-01025
Device Sequence Number11062099
Product Code HAB
UDI-Device Identifier03596010251800
UDI-Public(01)03596010251800
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205357
Device Catalogue Number7205357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date12/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1